MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM LOCKING SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 12MM; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM LOCKING SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 12MM; PLATE, FIXATION, BONE
Model Number 02.214.012
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.Lot number reported to be either 7086832 or 7815462.Device malfunctioned intra-operatively and was not implanted / explanted.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for a veterinary case.There was no human patient involvement.Device report from synthes europe reports an event in (b)(6) as follows: it was reported that patient underwent an osteosynthesis for distal radius fractures on (b)(6) 2018.During the procedure, surgeon attached two (2) bending pins to a plate, then tried to contour the plate using the bending pins.However, the bending pins came off the plate while bending.Surgeon attempted to use two (2) other plates but obtained the same results.It was also reported that during the same procedure, a locking screw would not lock to the plates.Surgeon was not sure if the issue was due to the bending pins or the screw hole on the plates.Surgery was completed with a delay of approximately 30 minutes and no reported consequence to the patient.This report is for one (1) 1.5mm locking screw.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted.Manufacturing location: monument , manufacturing date: 15-nov-2012, part number: 02.214.012, 1.5mm locking screw slf-tpng with t4 stardrive recess 12mm lot number: 7086832 (non-sterile) , lot quantity (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, 1.5 ss locking screw ns055451 rev a met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev ab was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing location: monument , manufacturing date: 08-aug-2014 , part number: 02.214.012, 1.5mm locking screw slf-tpng with t4 stardrive recess 12mm lot number: 7815462 (non-sterile) , lot quantity (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, final inspection ns025857 rev e met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev ab was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: two locking screws (lots 7086832 and 7815462) were involved in the event and returned.Per design, the screws are not etched with lot numbers, therefore, this investigation contains results for both screws.Visual inspection of the returned screws revealed no damage or defect to the locking threads.No damage was noted to any other feature of the screws.Functional test: functional testing with the three returned plates (02.114.014/lots 9935795, h322156, and an unknown lot) was performed.Difficulty engaging with the plates¿ locking threads was experienced with all plates in all holes.The received condition for both screws agreed with the complaint description ¿ the complaint was replicated with the returned devices.Dimensional inspection: the major thread diameter at the start of both screws was within specification per relevant drawing.Document/specification review: device history record(s) for lots 7086832 and 7815462 showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The relevant drawings were reviewed: (current at the time of manufacture and investigation).During the investigation no product design issues were observed that may have contributed to the complaint condition.Conclusion: no damage was noted to any feature of the screw.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection of the returned device revealed no non-conformances of the device¿s geometric specifications.Investigation of the returned plates revealed stripping to the plates¿ locking thread starts at all holes.It was determined this was likely due to off-axis threading of the bending pins to the plates, which occurs prior to plate-locking screw threading.It is likely that the functional plate-screw locking issue was due solely to the plates¿ damage.Although the received condition agreed with the complaint condition and the complaint was replicated with the returned devices, this investigation revealed that the issue was not attributable to the screws, and the complaint is not considered confirmed on this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM LOCKING SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7779451
Report Number8030965-2018-55699
Device Sequence Number1399486
Product Code HRS
UDI-Device Identifier10886982055293
UDI-Public(01)10886982055293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.012
Device Catalogue Number02.214.012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/29/2018
Supplement Date Received by Manufacturer10/08/2018
10/08/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/08/2018
10/08/2018
Patient Sequence Number1